Fever and Insomnia with Levothyroxine

I started 50 mcg levothyroxine a month ago and I felt slight improvement in my hypothyroidism symptoms which is believed to be due to suppressed TSH from pituitary gland. However, yesterday after taking my Levothyroxine in the morning, I felt an unusual increase in my body temp. and also nervousness and I couldn't sleep with that in the night. But my key indicators of hypo state are heart and respiratory rates which both were below normal indicating I'm still hypo. I'm wondering how Levothyroxine caused hyper symptoms while I'm still in hypo state?!

I had food that contains a lot of B12 and Iron a few hours after levothyroxine, if that has any relation!

Last edited by

4 Replies

oldestnewest
  • Ali1101, As Levothyroxine starts to work it should start to raise suboptimal temperature. There may be temperature spikes occasionally as your metabolism alters. Take your temperature 2 or 3 times a day for a few weeks so you can plot a weekly temperature average. If it is above average it may indicate overmedication and your dose will be adjusted if your thyroid levels confirm this at your next thyroid test.

  • Hi Clutter, I hope that is it .. a temporary spike, I don't seem like overmedicated! I would see that in my heart rate immediately, I guess. My next visit for testing will be in two weeks to see how the medication did with my thyroid levels. Thanks Clutter!

  • Ali, take your Levothyroxine after your blood draw. If you are hoping for a dose increase have the blood draw early in the morning and before breakfast (water only).

  • Yes, I'm hoping for a dose increase, I still struggle with hypothyroidism. Sure will do. Thanks!

You may also like...